MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that guidewire tip broke off and remains in the patient.An accustick ii was selected for a percutaneous transhepatic cholangiodrainage (ptcd) procedure.A successful puncture of the bile duct was made.The guidewire was inserted without complications into the bile ducts.While attempting to insert the dilator, the 0.018 in (0.47 mm) stainless steel guidewire with a 7.5 cm floppy tip broke off, without greater force, at the level of the ribs.A piece of the wire, approximately 10 cm long, remains in the liver.An attempt was made to retrieve the wire using forceps, but this was unsuccessful.The patient did not experience any complications or symptoms as a result.The procedure was completed with a new accustick.
 
Additional Manufacturer Narrative
Date of birth: year (b)(6).Device evaluated by mfr: one accustick system was returned for analysis.Residues were observed on the device indicating use and handling.No issues were observed with the accustick introducer.The guidewire was received broken and the broken section was not returned for analysis.The distal section of the returned guidewire was kinked approximately 1cm from the breakage area.The broken area of the wire showed evidence of bending.The section of the guidewire received measured 48.2cm.Per specification, it should measure 60.0cm plus/minus 1.0cm, indicating approximately 12cm of the wire was not returned.
 
Event or Problem Description
It was reported that guidewire tip broke off and remains in the patient.An accustick ii was selected for a percutaneous transhepatic cholangiodrainage (ptcd) procedure.A successful puncture of the bile duct was made.The guidewire was inserted without complications into the bile ducts.While attempting to insert the dilator, the 0.018in (0.47 mm) stainless steel guidewire with a 7.5 cm floppy tip broke off, without greater force, at the level of the ribs.A piece of the wire, approximately 10 cm long, remains in the liver.An attempt was made to retrieve the wire using forceps, but this was unsuccessful.The patient did not experience any complications or symptoms as a result.The procedure was completed with a new accustick.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8795069
Report Number2134265-2019-08091
Device Sequence Number13947426
Product Code KGZ
UDI-Device Identifier08714729157601
UDI-Public08714729157601
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K952828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0023211328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date09/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;